VAERS accepts reports of adverse events and reactions that occur following vaccination. Healthcare providers, vaccine manufacturers, and the public can submit reports to the system. While very important in monitoring vaccine safety, VAERS reports alone cannot be used to determine if a vaccine caused or contributed to an adverse event or illness. The reports may contain information that is incomplete, inaccurate, coincidental, or unverifiable. In large part, reports to VAERS are voluntary, which means they are subject to biases. This creates specific limitations on how the data can be used scientifically. Data from VAERS reports should always be interpreted with these limitations in mind.
The strengths of VAERS are that it is national in scope and can quickly provide an early warning of a safety problem with a vaccine. As part of CDC and FDA’s multi-system approach to post-licensure vaccine safety monitoring, VAERS is designed to rapidly detect unusual or unexpected patterns of adverse events, also known as “safety signals.” If a safety signal is found in VAERS, further studies can be done in safety systems such as the CDC’s Vaccine Safety Datalink (VSD) or the Clinical Immunization Safety Assessment (CISA) project. These systems do not have the same scientific limitations as VAERS, and can better assess health risks and possible connections between adverse events and a vaccine.
Key considerations and limitations of VAERS data:
VAERS data available to the public include only the initial report data to VAERS. Updated data which contains data from medical records and corrections reported during follow up are used by the government for analysis. However, for numerous reasons including data consistency, these amended data are not available to the public.
Pt felt wave come over body @ 1218 starting in head and going down. Bad taste in mouth, tingling in body , legs, back , across stomach, BP 150/100 P 120@ 1219, EMS activated. BP 120/80, P 80 Pt alert and oriented, Pt declined transport and Benadryl. Symptoms come and go, pt feels better but then bad taste in mouth starts, shaking of hands, tingling starts again in stomach and back. @ 1300 pt requests Benadryl, 25 mg administered. Pt notified family by phone of circumstances and family in [email protected] BP 120/80, P 84, tongue tingling and pt reports smelling chemical smell. @1345 Pt complained of mouth itching, EMS activated and will transport to Medical Center. Pt oriented and transported at @13
Open in Wayback Machine
(If this is a foreign report without a description you will be able to read the description in the Wayback Machine on Medalerts if the report became public for the first time before November 18, 2022.)
|COVID19 (COVID19 (PFIZER-BIONTECH))||1||COVID19||PFIZER\BIONTECH||EH9899||IM||RA|
|OTHER_MEDS:||Lisinopril, HCTZ, lipitor, amyitrypline, lexapro, vitamins,|
|CUR_ILL:||Bronchitis, finished prednisone on 12-13-20|
Questions? Comments? Bugs?
Due to the high volume of inquiries, please be patient with response times.
AND PLEASE read the FAQ first.